Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Goodland, KS

August 5, 2014Wallace County, Kansas

NWS Goodland, KS issued this special weather statement at Aug 5, 2014, 6:41 PM MDT for Wallace County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 6:41 PM MDT (00:41 UTC)
Expired
Aug 5, 2014, 7:15 PM MDT
In force
34 min
Issued by
NWS Goodland, KS

County Wallace County, KS

The radar

The Goodland radar (KGLD), 41 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS83 KGLD 060041
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT TUE AUG 5 2014

COZ091-092-KSZ013-027-060115-
CHEYENNE COUNTY-KIT CARSON COUNTY-SHERMAN-WALLACE-
641 PM MDT TUE AUG 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
KANORADO TO 13 MILES NORTH OF FIRSTVIEW...MOVING EAST AT 10 MPH.

THESE STORMS WILL IMPACT RURAL PARTS OF SOUTHEAST KIT CARSON 
COUNTY...SOUTHERN SHERMAN COUNTY AND NORTHWEST WALLACE COUNTY. 
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH 
THESE STORMS.

&&

LAT...LON 3922 10157 3895 10204 3895 10271 3922 10234
TIME...MOT...LOC 0039Z 270DEG 10KT 3918 10206 3901 10255

$$

ROBINSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:14 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 5, 5:14 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT TUE AUG 5 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 1257 PM MDT TUE AUG 5 2014

SHORTWAVE TROUGH LIFTING NORTHEAST OUT OF COLORADO AND ASSOCIATED
SURFACE FEATURE NEAR THE COLORADO-KANSAS STATE LINE WILL PROVIDE
LIFT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. MODEST INSTABILITY BUT WEAK DEEP LAYER SHEAR MAY YIELD A
FEW STORMS WITH SMALL HAIL BUT OVERALL SEVERE THREAT RATHER LOW.
ACTIVITY WILL GRADUALLY SHIFT EASTWARD THROUGH THE LATE EVENING
AND OVERNIGHT HOURS...ENDING BY AROUND 12Z.

SHORTWAVE RIDGING WILL BUILD OVER THE HIGH PLAINS EARLY WEDNESDAY
BUT A WEAK SYSTEM IS FORECAST TO MOVE THROUGH THE RIDGE AXIS IN
THE AFTERNOON. WEAK TO MODERATE INSTABILITY WILL BE IN PLACE
ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA...ROUGHLY NORTH
OF A YUMA TO HILL CITY LINE...WHERE WIDELY SCATTERED THUNDERSTORMS
WILL DEVELOP DURING AFTERNOON PEAK HEATING HOURS. DEEP LAYER SHEAR
CONTINUES TO BE LESS THAN 20KTS SO THE THREAT FOR SEVERE STORMS
WILL BE LOW.

TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH LOWS TONIGHT IN
THE 60S AND HIGHS ON WEDNESDAY IN THE LOW TO MID 90S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 200 PM MDT TUE AUG 5 2014

WEDNESDAY NIGHT-FRIDAY...SOME MID LEVEL CLOUDINESS AROUND 700MB IS
FORECAST TO MOVE EAST/SOUTHEAST ACROSS MUCH OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY MORNING BEFORE EXITING THE AREA. THERE IS SOME
WEAK FRONTOGENESIS WITH THIS FEATURE AND IT IS POSSIBLE FOR A FEW
SPRINKLES OR LIGHT SHOWERS TO DEVELOP...HOWEVER RIGHT NOW NOT
CONFIDENT ENOUGH TO INCLUDE IN THE FORECAST. FOCUS THEN SHIFTS TO A
WEATHER DISTURBANCE THAT THE ECMWF/GFS/SREF BRING INTO THE WESTERN
1/3-1/2 OF THE AREA BY LATE THURSDAY AFTERNOON THEN EAST/NORTHEAST
THURSDAY NIGHT. GOOD DYNAMICS AND RIGHT REAR PORTION OF UPPER JET
SUGGEST A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...MAINLY ALONG
AND NORTH OF THE INTERSTATE WITH HIGHEST CHANCE ALONG/NORTH OF THE
KANSAS/NEBRASKA BORDER. LOCALLY HEAVY RAINFALL POSSIBLE. WILL
CONTINUE WITH A CHANCE OF SHOWERS/STORMS EARLY FRIDAY MORNING BEFORE
DECREASING THEM FROM NORTH TO SOUTH AS SOME DRIER AIR MOVES IN.
HOWEVER...PLENTY OF INSTABILITY AROUND AND POSSIBLY A FRONTAL
BOUNDARY SO CANT COMPLETELY RULE OUT PRECIP DURING THE REST OF THE
DAY.

LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHTS IN THE 60S. HIGHS
THURSDAY GENERALLY UPPER 80S TO LOW 90S. FOR FRIDAY HIGHS GENERALLY
IN THE 80S.

FRIDAY NIGHT-TUESDAY... UPPER LEVEL RIDGE LOOKS TO SLOWLY STRENGTHEN
OVER THE AREA WHILE MIGRATING FROM THE GULF COAST NORTHWEST TO NEW
MEXICO. WILL CONTINUE WITH PERIODIC CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY. HIGH TEMPERATURES THROUGH THE PERIOD NEAR
NORMAL IN THE UPPER 80S TO LOW 90S WITH OVERNIGHT LOWS IN THE 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 514 PM MDT TUE AUG 5 2014

AS SHORTWAVE TROUGH MOVED ACROSS COLORADO THIS AFTERNOON...CONVECTION
DEVELOPED ACROSS EASTERN COLORADO...NORTHWEST KANSAS...AND
SOUTHWEST NEBRASKA. THERE IS DECENT UPWARD VERTICAL MOTION WITH
THE TROUGH...SO EXPECT CONVECTION TO CONTINUE THROUGH MOST OF THE
EVENING. HIGH RESOLUTION MODELS KEEP THUNDERSTORMS ACROSS THE AREA
THROUGH 06Z...WITH THE BEST CHANCE SHIFTING TO KMCK AFTER 06Z.
WILL KEEP A CHANCE OF THUNDERSTORMS AT KGLD AND KMCK FROM 01Z-
04Z...AND KEEP A CHANCE FOR KMCK FROM 04Z- 08Z. RADAR IS DEPICTING
NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION...SO SURFACE WINDS
WILL BE VARIABLE AS BOUNDARIES MOVE ACROSS THE TAF SITES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...99
AVIATION...MENTZER
Hazardous weather outlook, Aug 5, 2:50 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
250 PM MDT TUE AUG 5 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
250 PM MDT TUE AUG 5 2014 /350 PM CDT TUE AUG 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TRI STATE AREA THIS
AFTERNOON AND TONIGHT. HOWEVER...STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SUNDAY. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE THURSDAY NIGHT MAINLY NORTH OF INTERSTATE 70 WITH THE
BEST CHANCE ALONG AND NORTH OF THE KANSAS NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 5, 4:14 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT TUE AUG 5 2014

NEZ079-052245-
DUNDY-
414 PM MDT TUE AUG 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
ENDERS TO PARKS...MOVING NORTHEAST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 4035 10139 4002 10158 4001 10190 4035 10178
TIME...MOT...LOC 2214Z 219DEG 9KT 4035 10159 4006 10175

ROBINSON
Special weather statement, Aug 5, 4:34 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT TUE AUG 5 2014

KSZ001-NEZ079-052245-
CHEYENNE-DUNDY-
534 PM CDT TUE AUG 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARKS...MOVING EAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4005 10158 3993 10162 3993 10185 4006 10185
TIME...MOT...LOC 2234Z 266DEG 5KT 3999 10175

ROBINSON
Special weather statement, Aug 5, 4:48 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT TUE AUG 5 2014

KSZ001-NEZ079-052315-
CHEYENNE-DUNDY-
548 PM CDT TUE AUG 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PARKS...OR NEAR PARKS...
MOVING NORTHEAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4010 10159 3990 10159 3989 10190 4005 10188
TIME...MOT...LOC 2248Z 246DEG 3KT 3998 10179

ROBINSON
Local storm report, Aug 5, 5:19 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HEAVY RAIN       2 W PARKS               40.04N 101.77W
08/05/2014  M1.20 INCH       DUNDY              NE   TRAINED SPOTTER

            RAIN FELL IN 45 MINUTES.

&&

MENTZER
Local storm report, Aug 5, 6:09 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HEAVY RAIN       19 N PARKS              40.31N 101.73W
08/05/2014  M1.02 INCH       DUNDY              NE   CO-OP OBSERVER

            RAIN FELL IN 30 MINUTES. 1/2 INCH DIAMETER HAIL ALSO
            COVERED THE GROUND.

&&

MENTZER
Special weather statement, Aug 5, 6:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT TUE AUG 5 2014

COZ091-092-KSZ013-027-060115-
CHEYENNE COUNTY-KIT CARSON COUNTY-SHERMAN-WALLACE-
641 PM MDT TUE AUG 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...SHERMAN COUNTY IN NORTHWEST
KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
KANORADO TO 13 MILES NORTH OF FIRSTVIEW...MOVING EAST AT 10 MPH.

THESE STORMS WILL IMPACT RURAL PARTS OF SOUTHEAST KIT CARSON
COUNTY...SOUTHERN SHERMAN COUNTY AND NORTHWEST WALLACE COUNTY.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

&&

LAT...LON 3922 10157 3895 10204 3895 10271 3922 10234
TIME...MOT...LOC 0039Z 270DEG 10KT 3918 10206 3901 10255

ROBINSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:42 PM MDTSpecial Weather StatementGLDSherman, Wallace63 min
Aug 5, 8:39 PM MDTSpecial Weather StatementGLDSherman, Wallace51 min
Aug 6, 3:43 PM MDTSpecial Weather StatementGLDRawlins17 min
Aug 6, 4:27 PM MDTSpecial Weather StatementGLDDecatur18 min
Aug 6, 4:45 PM MDTSpecial Weather StatementGLDDecatur30 min
Aug 6, 5:03 PM MDTSpecial Weather StatementGLDDecatur12 min
Aug 6, 5:13 PM MDTSpecial Weather StatementGLDDecatur32 min
Aug 6, 5:22 PM MDTSpecial Weather StatementGLDDecatur23 min
Aug 6, 5:44 PM MDTSpecial Weather StatementGLDNorton31 min
Aug 5, 6:53 PM MDTSpecial Weather StatementGLDCheyenne, Kit Carson37 min

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.